Top
10
Doctor insights on: Can Antibiotic Make You Constipated

Share
1

1
Can antibiotics make you constipated ?

Can antibiotics make you constipated ?

Generally no: Most antibiotics, if they cause any GI side effects, it is generally going to cause diarrhea, not constipation. ...Read more

Dr. John Leander Po
1,117 doctors shared insights

Antibiotic (Definition)

An antibiotic is a medicine that slows, stops, or kills germs. The germs are usually bacteria causing an infection in a person, so the person uses antibiotics to help his body get ...Read more


3

3
What is good for constipation when on antibiotic?

What is good for constipation when on antibiotic?

Mild laxative : You can try a stool softener 1st and then a slightly stronger otc laxative if necessary. Interestingly, most people get diarrhea from antibiotics. ...Read more

4

4
I am on antibiotics and I have bad constipation, Any advice?

I am on antibiotics and I have bad constipation, Any advice?

Constipation: Antibiotics typically do not cause constipation. In fact they can do the opposite (diarrhea/loose stool). A great way to relieve constipation is through over the counter stool softeners such as Colace or Miralax (polyethylene glycol). You can also use Senna with stool softeners to help promote a bowel movement. Hope this helps. ...Read more

5

5
Can too much antibiotics cause constipation? What is considered too much?

Can too much antibiotics cause constipation? What is considered too much?

No/See below: Antibiotics tend to cause diarrhea not constipation. The dose and duration of antibiotic treatment depends on the infecting organism and the site of infection. Too much antibiotic is more than is prescribed by a competent doctor. ...Read more

See 1 more doctor answer
9

9
Do antibiotics cause gas/constipation? Can the pain be so bad it makes you nauseous ?

Do antibiotics cause gas/constipation? Can the pain be so bad it makes you nauseous ?

Gas & Diarrhea: Antibiotics can generally cause gas and diarrhea by altering the normal colonic flora of bacteria. You can reduce this potentially by using probiotics concurrently with your antibiotic. If you're getting terrible symptoms and nausesa, you might want to get another antibiotic. ...Read more

See 2 more doctor answers
10

10
Is it possible for an antibiotic to reduce or stop constipation? Will this antibiotic get rid the infection in my piercing also?

Constipation is : Generally not related to antibiotics. They can cause diarrhea at times though. They can also change the bacteria flora in the bowel depending on how long you take them for and that can alter your bowel habbits. You havent listed the abx so i can't comment on it. I would recommend taking the piercing out if the area is infected. ...Read more

Dr. Eric Kaplan
2,390 doctors shared insights

Constipation (Definition)

Constipation is difficulty passing ...Read more